What Multi-Vitamin Should I Take?

side effects vitamins

Question: What’s a good women’s multivitamin? I had Centrum Women but it made me feel nauseated and the pill was so huge! I try to eat a variety of fruits and veggies but think I need something more.

Answer: I’m not a big believer in taking supplements, and in fact it can sometimes be harmful: see this recent post about the risks of multi-vitamins.  But, if you feel your diet is lacking in some important nutrients, taking a mineral-free multi-vitamin with 100% or less of the recommended Daily Value for each vitamin is your best bet.  When you look at the label on the back of the bottle, you should see that one pill provides only 100% (or less) of the Daily Value, as pictured in the label above.  There are only a few brands at every drugstore that offer this type of multi-vitamin, so shop carefully.  “Nature’s Blend” and some generic store brands do have mineral-free multi-vitamins that meet these requirements.

Note: many people get nauseated when taking a mega-dose multi-vitamin, especially on an empty stomach.  These pills can also be constipating…but nausea and constipation are the least of your worries when it comes to overdosing on vitamins and minerals — so don’t take these mega-vits, and be sure to read this to make sure you’re an informed consumer!

Related Posts Plugin for WordPress, Blogger...
Previous Post
Next Post

Share your thoughts

*